Alert archive / California / Snow Advisories in 2008

Snow Advisory 2, NWS Eureka, CA

January 6, 2008

NWS Eureka, CA issued this snow advisory at Jan 6, 2008, 9:15 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2008, 9:15 AM PST (17:15 UTC)
Expired
Jan 7, 2008, 12:00 AM PST
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 061715
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
915 AM PST SUN JAN 6 2008


CAZ003-004-070100-
/O.NEW.KEKA.SN.Y.0002.080106T1715Z-080107T1200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
915 AM PST SUN JAN 6 2008

...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. 

ANOTHER WEATHER SYSTEM MOVING ACROSS NORTHWEST CALIFORNIA TODAY
AND TONIGHT WILL PRODUCE ACCUMULATING SNOWS AT ELEVATIONS OF 2000
FEET AND HIGHER. 2 TO 4 INCHES OF NEW SNOWFALL IS EXPECTED AT
ELEVATIONS OF 2500 FEET...WITH 3 TO 6 INCHES POSSIBLE ABOVE 3000
FEET ELEVATION. ADDITIONALLY...HEAVIER SHOWERS MAY PRODUCE LOCAL
SNOWFALL AT ELEVATIONS AS LOW AS 1000 FEET...ALTHOUGH LITTLE OR
NO SNOW ACCUMULATION IS EXPECTED AT THESE LOWER LEVELS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS
TRAVELING OVER THE PASSES...INCLUDING HIGHWAYS 199...299...AND 36
CAN EXPECT TO ENCOUNTER SNOW AND SHOULD BE PREPARED ACCORDINGLY.

$$

MAB
2 follow-up statements
000 
WWUS46 KEKA 062314
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
314 PM PST SUN JAN 6 2008

CAZ003-004-070500-
/O.EXT.KEKA.SN.Y.0002.000000T0000Z-080107T0500Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
314 PM PST SUN JAN 6 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. 

ANOTHER WEATHER SYSTEM MOVING ACROSS NORTHWEST CALIFORNIA THROUGH
THIS EVENING WILL PRODUCE ACCUMULATING SNOWS AT ELEVATIONS OF
2000 FEET AND HIGHER. SNOWFALL ACCUMULATIONS FROM SUNDAY INTO
SUNDAY EVENING WILL TOTAL 2 TO 4 INCHES AT ELEVATIONS OF 2500 TO
3000 FEET...WITH AN ADDITIONAL INCH OR TWO ABOVE 3000 FEET
ELEVATION. ADDITIONALLY...HEAVIER SHOWERS MAY PRODUCE LOCAL
SNOWFALL AT ELEVATIONS AS LOW AS 1000 FEET...ALTHOUGH LITTLE OR NO
SNOW ACCUMULATION IS EXPECTED AT THESE LOWER LEVELS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS
TRAVELING OVER THE PASSES...INCLUDING THOSE ON HIGHWAYS 299 AND 36
CAN EXPECT TO ENCOUNTER SNOW AND SHOULD BE PREPARED ACCORDINGLY.

$$

MAB
000 
WWUS46 KEKA 070400
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
800 PM PST SUN JAN 6 2008

CAZ003-004-070800-
/O.EXT.KEKA.SN.Y.0002.000000T0000Z-080107T0800Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
800 PM PST SUN JAN 6 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE SNOW ADVISORY THAT WAS IN EFFECT UNTIL 900 PM THIS EVENING HAS
BEEN EXTENDED UNTIL MIDNIGHT TONIGHT.

A BAND OF MODERATE TO HEAVY SNOW SHOWERS WILL MOVE EAST ACROSS
NORTHWEST CALIFORNIA THROUGH THIS EVENING. TWO TO FOUR INCHES OF
ADDITIONAL SNOWFALL ABOVE 2000 FEET CAN BE EXPECTED THROUGH THE
EVENING HOURS...BEFORE TAPERING OFF AFTER MIDNIGHT AS SHOWER
COVERAGE AND INTENSITY DIMINISH. 

THE STRONGEST OF SHOWERS WILL BE CAPABLE TO BRINGING SNOW LEVELS 
BRIEFLY DOWN AS LOW AS 1000 TO 1500 FEET IN BURSTS OF HEAVY SNOW.
SIGNIFICANT SNOW ACCUMULATIONS HOWEVER...WILL BE MAINLY CONFINED
TO ELEVATIONS AT OR ABOVE 2000 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS
TRAVELING OVER THE PASSES...INCLUDING THOSE ON HIGHWAYS 299 AND 36
CAN EXPECT TO ENCOUNTER SNOW AND SHOULD BE PREPARED ACCORDINGLY.

$$

MC

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Jan 6, 4:35 AM PST, 4 hours 40 minutes earlier.

Area forecast discussion, Jan 6, 4:35 AM PST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
435 AM PST SUN JAN 6 2008

.SYNOPSIS...PERIODS OF RAIN AND HIGHER ELEVATION SNOW WILL CONTINUE
THROUGH THE REMAINDER OF THE WEEKEND AND THROUGH MUCH OF NEXT WEEK
AS A SERIES OF STORM SYSTEMS CROSS THE STATE.

&&

.DISCUSSION...SHOWERY PRECIPITATION HAS BECOME LIGHTER AND MORE
SCATTERED THIS MORNING, THUS CANCELED THE PREVIOUS SNOW ADVISORY.
THE NEXT FEATURE TO AFFECT THE CWA IS EVIDENT FROM SAT IMAGERY
AS ENHANCEMENT IN CLOUD TOPS JUST OFF CAPE MENDOCINO.  RADAR
IMAGERY NOT AS IMPRESSIVE HOWEVER WITH ONLY LIGHT SHOWER STILL
FLOATING FROM WEST TO EAST. SNOW LEVELS HAVE COME DOWN TO ABOUT
2000 FEET THIS MORNING BUT WILL LIKELY GO UP A BIT DURING THE DAY
THEN FALL AGAIN TONIGHT...GETTING DOWN AS LOW AS 1500 FEET AS THE
COLDEST AIR FINALLY MOVES THROUGH.  HAVE OPTED NOT TO GO WITH
ANOTHER SNOW ADVISORY BASED ON THE MARGINAL QPF MODELS ARE DEPICTING
FOR LATER TODAY AND TONIGHT. BY MONDAY THE SNOW LEVELS WILL BEGIN
TO RISE AND SHOWERS TAPER OFF ALMOST COMPLETELY. THEN MODELS STILL
IN AGREEMENT ON BRINGING THE NEXT FRONT INTO NORTHWEST CALIFORNIA
ALBEIT A WARMER SYSTEM BUT FAIRLY WET.  THIS SYSTEM ARRIVES MONDAY
NIGHT AND LINGERS INTO TUESDAY, BRINGING HEAVIER RAINS AND THE
POTENTIAL FOR SOME RISES ON AREA RIVERS...FOLLOWED BY A BRIEF PERIOD
OF DRIER WEATHER ON WEDNESDAY, WITH ANOTHER SUCH PERIOD THURSDAY
NIGHT INTO MUCH OF FRIDAY. SWELL HAS DIMINISHED CONSIDERABLY SINCE
LAST NIGHT AS WELL, THUS THE HAZ SURF ADVISORY WAS CANCELLED.

&&

.AVIATION...LITTLE CHANGE IN THE WEATHER FOR THE REMAINDER OF TODAY.
THE AREA WILL SEE PERIODS OF SHOWERS WITH ISOLD TSRA THROUGH
TONIGHT. WILL SEE CIGS GENERALLY BETWEEN 030 AND 035 WITH LOCALLY
LOWER LVLS IN THE CONVECTIONS. HEAVIER SHOWERS AND TSTMS MAY CONTAIN
GUSTY WINDS AND SMALL HAIL. SNOW LEVELS WILL BE AROUND 1500 TO 2000
FEET MSL. ALM

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH MONDAY EVENING FOR
PT ST GEORGE TO PT ARENA OUT TO 60 NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 6, 8:17 AM PST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
817 AM PST SUN JAN 6 2008

CAZ001-002-PZZ410-070100-
REDWOOD COAST-MENDOCINO COAST-HUMBOLDT BAY-
817 AM PST SUN JAN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ003-004-076-070100-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
817 AM PST SUN JAN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WEAK SYSTEM WILL BRING A COUPLE OF INCHES OF NEW SNOW TO
ELEVATIONS ABOVE 2000 FEET TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

Nearby

Snow Advisories in California, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.